MORE TIRED AFTER 2nd CHEMO???

Is it more common to get more tired after each round of chemo? MY mom just had 2nd round Carbo/Tax and the only thing different is the shot of Neulasta this time. THe dr said she should have the same symptoms as before. 1st round she had steroids for 3 days and then didn't get sick in stomach or tired until 4 days after the 1st chemo..... so she was expecting the same this time. Will she get more and more tired after each chemo..or is this from the cancer? SHe gets scans CT in two weeks and we are scared to death.. Her blood counts are great...hopefully the Red beets she juices every day and drinks are helping her platelets and RBC... Any advice is appreciated...

Report post

9 replies. Join the discussion

When I had chemo I had 4 rounds. I did find that I was more tired after each round. Also, the nausea was worse. I didn't have too much trouble until the 4th round. After that one I actually had some vomiting.
Hope this helps.

Report post

Hi Ziggy,
Chemo is cumulative, but I didn't feel the worst of it until I hit my 4th round. I hope her doc is keeping mom on those steroids the 3 days, 1 day before, 1 day of, and 1 day after. That's going help keep her from getting sick to her stomach. I never go sick once !!

I can tell you that I was ok the day after chemo, but then the next day I was very tired and was tired until I hit day 7 and then started to feel a lot better until it was time to do it all over again. Is mom on every 21 days? That's what I was on. On the 4th round, I didn't want to drive myself the following day for the neulasta shot, but other than that, I did good. Hope your mom does as well.
Sending hugs to both of you,
Marylou

Report post

Chemotherapy is best described as having a cumulative effect on the body.
Yes, the fatigue will definitely worsen, and the thing about it is even when she finishes all of her doses. For many weeks, to months this lingering fatigue may still be there.
For me it took almost one full year to regain any amount of strength.
One thing I will tell you I did not do, and should have done was continual exercise, I think had I just tried to do even a few simple exercises with my arms, I may have done better.
I may be wrong I may not have had any extra oomph to do them.
But I was so tired for a long, long time. It got frustrating to the point of I didn't know if I had made the right decision to do the chemo at all.
But, I am gonna also tell you, now I am glad that I did.
I was told I would have 12 to 15 moths with treatment, I am going on 4 1/2 years.
Now I feel better than I have in a long time.
So have a lot of patience, and know it is perfectly normal for her to feel tired, very tired,very weak. don;t expect her to be jumping any hoops, or maybe even making dinner.
It is a rough ride.e
Chemo kills so many good living cells we need in our bodies as well as the nasty cancer cells. All of this takes so much energy and reserve energy from our bodies.
God bless her, She needs all the help you can give to her.

Sandy

Report post

Normal for the tiredness to get worse each time. I found, too, that the Neulasta made it much worse. Switched to Neupogen and it was much better.

Report post

I have just had second round chemo carbo/tax and I can assure you I feel more tired and just weaker than before. Will be going for round three in two weeks time. So dont worry much, it just the process !!!!

Report post

My husband Walt had his second round of chemo last week. He is on a 21 day cycle, and seems to feel really tired and is sleeping a lot. From everyone I've talked to, this seems to be part of the process. I have always heard that our body is healing and replenishing itself while we sleep. I try to keep this in mind as he sleeps. He has had very little nausea, and has a great appetite when he's awake. The advice you've been given sounds good, and I find it reassuring for me too.

All the best~Deb

Report post

Thanks everyone for your replies. She still is tired and also had an issue with her B/P dropping to 105/51..and sodium to 125 and no longer can taste food... very weak and tired... This is a very long process and I pray the chemo helps....scans next week

Report post

Ziggy, if the symptoms are worrisome call the onc's office and tell them. It might be normal but if you are concerned call them and see if they want to see her. It might make both of you feel like sleeping and not worrying. Take care, John

Report post

I had 4 rounds of Carbo/Taxol, and the side effects got a little worse each time, but I only actually threw up once (after first treatment). My chemo nurse said take nausea meds at first sign of queasiness - don't wait till your head's in the toilet. I think the first chemo cocktail they give you is always agressive and hardest on your system. After that, the second-line treatment is usually much easier, so tell your mom to hang in there!!!

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Photo of Dave Grant

The Lung Cancer Survivors Support Community has provided support for patients, caregivers, families and friends since 2006. We welcome over 600 new members every month in the fight against lung cancer.

ALK mutations and lung cancer

Join the discussion about ALK mutations and lung cancer

Things you can do

Discussion topics

Community leaders